What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 23, 2:22 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 23, 2:22 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
322 PM EDT Sun Jun 23 2019
.SYNOPSIS...
A warm front will lift north into the area this evening and
cross the area overnight. This will be followed by a cold front
on Monday. Both features will bring increased threats of showers
and thunderstorms, some which may be severe. High pressure will
build into the area on Tuesday with dry weather and comfortable
temperatures. Warmth and humidity will spread back into the area
as the week wears on with temperatures getting back above
normal.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Watching line of storms /some severe warned/ in southern Indiana advancing
quickly northeast at nearly 50 mph which is much stronger than
the environmental flow suggesting this line is heavily driven by
cold pool mechanisms. This fits conceptually with what CAMS have
been showing since yesterday. Overlaying 0-3km shear vectors on
the radar shows that severe warned portion of the line is
perfectly orthogonal to the vector which suggests cold
pool/shear balance is good for some longevity to this system.
This suggests that areas of southeast Indiana into west-central
Ohio will be in the path of this marginally severe MCS between
430 PM and 730 PM. The CAMS and background meteorology all along
has supported a scenario of this MCS undergoing weakening during
the early evening for several reasons: 1) catching up to and
overtaking the surface warm front and thus outpacing instability
and 2) moving slowly further from parent MCV/shortwave trough
which can be seen in radar/satellite lifting more northward
through nwrn IL/srn WI. All that being said - think there's
still a window between 4 PM and 8 PM of some severe wind
potential and some warnings needed to be issued with MCS which
will likely begin to weaken once it crosses the Ohio/Indiana
border. Would not be surprised to see SLGT risk on 20Z SWODY1
get extended a bit and/or an additional small watch being needed
across sern IND/wcntl OH. But this is an area of high
uncertainty given what we've seen in the CAMS for several days
and the background meteorology suggesting that storm environment
further into Ohio is not nearly as ideal as right now over
central/southern Indiana. So, expect this MCS to continue into
the forecast area and lose steam but still bring rain/storms to
a good chunk of the CWA - especially when considering southern
flank development now over western KY.
Still a non-zero tornado threat especially if the MCS catches up
to - and overtakes - the synoptic warm front in western Ohio -
which it appears it could or will. Locally backed flow /albeit
very weak/ on the north side of this boundary could serve to
enhance SRH for an hour or two for storms which can cross the
boundary into the more backed flow. This would likely manifest
as a embedded mesovortex within the advancing line.
As has been suggested - at least in the mass fields all along -
that once the MCS loses steam that upstream forcing and moisture
transport impinging on the remnant cold pool and into right
entrance region of the upper jet off to our northeast - the
mechanisms will be in place for localized backbuilding and flash
flooding potential later this evening and overnight. Will
continue this messaging in the HWO but not nearly enough
confidence in location to hoist a Flash Flood Watch.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Expect there to be scattered showers and thunderstorms ongoing
on Monday morning as stronger height falls head east through the
Great Lakes - driving a cold front through the forecast area at
peak heating. Overall shear profiles as areas destabilize is a
little better as wind fields will be increasing aloft. 30-40kts
of effective shear with some mid level enhancement suggest storm
evolution /which may start as discrete cells/ will quickly form
to line segments with frontal forcing and unidirectional lower-
mid tropospheric flow. Given the timing of the forcing and
frontal boundary - things may get started convectively a little
earlier than the usual mid/late afternoon event. Things begin
to get going as early as noon or so on the west side of the
forecast and slowly build in coverage/intensity in the
afternoon. This favors areas along/east of I-71 to intercept the
best juxtaposition of shear and instability at peak heating, so
would not be surprised to see a watch and/or collection of
wind-focused severe reports in this area.
Storms will shift east Tuesday evening with dry weather expected
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Tuesday starts out nicely dry and comfortable in the wake of a cold
front with generally sunny skies and highs within a degree or two of
80. High pressure ridge south of the region will be oriented sw-ne
and permit a sw surface flow to increase humidity, primarily during
the day Wednesday. This modest increase in low level moisture will
coincide with a weak surface front. Front is expected to trail a
remnant lobe of H5 vorticity maxima, connected southwestward to an
upper circulation progged to cross the lower TN Valley late Wed and
overnight. Will not rule out thunder on Wednesday, but inclusion of
pops seems prudent with scattered terminology. Expect to downplay
thunder chances until a few hours in the late day that would have
all of the ingredients in play to create deeper convection. This is
still hit-or-miss and models are by no means in agreement on the
finer details. Expect a rapid decrease in any activity Wed evening
in favor of clearing overnight as loss of daytime heating
effectively removes most of the shower threat by midnight. Surface
front will die out as it butts into the high pressure ridge
mentioned earlier that is still located just s and se of ILN CWA.
Surface high builds back over the region Thursday into Friday with a
disorganized surface wind field underneath a broad upper ridge
building over the central U.S. and a general increase in heights for
the eastern third of the country. Shortwave energy will likely be
transient through the lower Great Lakes and Ohio Valley next
weekend, and could accompany yet another weak cold front/wind shift
that is currently forecast by the GFS to occur Saturday. European
has this wind shift/front to happen before daybreak Saturday and is
more robust with a H5 trough versus disjointed shortwave energy
passing on northwest flow aloft. Both models have a surface high
build in strongly behind the front and follow it with a l/w trough,
reinforcing colder and drier air at the very end of the forecast.
Regardless of how the exact scenario plays out this coming weekend,
pops with some thunder chances will remain in play until future
forecasts get a better handle on the mass fields and permit a finer
detail to emerge on timing/placement and potential occurrence.
Temperatures will gradually rise through the week but likely be
capped in the mid 80s for most of the region. A few upper 80s may be
possible but that will occur in the south half of CWA on Thurs or
Fri. It will also be highly dependent on generally sunny skies which
are more likely Thursday. Friday has better indications of pop up
showers being possible due to daytime heating, which would stop
temps from pushing much past the 85 degree mark. Overnight lows will
be in the mid to upper 60s through the period, topping out just shy
of 70 Fri and Sat night. &&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR conditions expected outside of thunderstorms through the
period. Main weather concerns will be storms this evening and
again on Monday. Current line of storms over southeast
IL/southwest IN - if it holds together - would impact
CVG/LUK/DAY/ILN terminals in the 21Z-23Z timeframe with the
potential for some gusty winds and IFR or MVFR visibilities in
downpours. There are recent hints that this line may
weaken/dissipate before reaching the area, but even if it does,
there is likely to be redevelopment immediately behind the line
that would fill in and impact the same terminals a few hours
later /23Z-02Z/. So we have TEMPO for thunder in that general
period of 22Z to 02Z for many of the TAF sites except CMH/LCK -
who could be impacted later this evening but there is
considerably lower confidence in that scenario. Overnight -
expect scattered showers and storms to continue to threaten the
TAF sites - but expect that coverage will be less and location
is very low confidence - so have just indicated a VCSH for now
with further refinement coming in the next issuance. Cold front
will shift through the TAF sites on Monday with increasing
threats of showers and storms from west to east through the day.
The better potential will be at CMH/LCK on Monday afternoon -
just after the current TAF cycle ends. But it appears all areas
will likely need a prevailing shower/thunderstorm group in the
next set of TAFs for the period when the front shifts through.
OUTLOOK...Thunderstorms are possible at times from Monday
afternoon through Monday night and then again on Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Binau
NEAR TERM...Binau
SHORT TERM...Binau
LONG TERM...Franks
AVIATION...Binau
Hazardous weather outlook, Jun 23, 3:35 AM EST, 13 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
435 AM EDT Sun Jun 23 2019
INZ075-080-KYZ089>100-OHZ045-046-052>056-062>065-071>074-078>082-088-
240845-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Champaign-
Clark-Madison-Franklin OH-Licking-Greene-Fayette OH-Pickaway-
Fairfield-Warren-Clinton-Ross-Hocking-Clermont-Brown-Highland-Adams-
Pike-Scioto-
435 AM EDT Sun Jun 23 2019
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Thunderstorms will move into the area this evening. There will be
the potential for flash flooding due to rainfall falling on already
saturated ground. In addition to a renewed flooding threat, storms
will have the potential to produce damaging winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms will move across the region on Monday in advance of a
cold front. Soils will still be extremely moist from recent rains,
thus any storms moving continually over the same area will pose a
flash flood threat. In addition to the renewed flooding threat,
storms could produce damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening and then again on
Monday.
INZ050-058-059-066-073-074-OHZ026-034-035-042>044-051-060-061-070-
077-240845-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Miami-Preble-Montgomery-Butler-Hamilton-
435 AM EDT Sun Jun 23 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Thunderstorms will move into the area late this afternoon into this
evening. There will be the potential for flash flooding due to
rainfall falling on already saturated ground. In addition to a
renewed flooding threat, storms will have the potential to produce
damaging winds. An isolated tornado will also be possible late this
afternoon into the evening hours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms will move across the region on Monday in advance of a
cold front. Soils will still be extremely moist from recent rains,
thus any storms moving continually over the same area will pose a
flash flood threat. In addition to the renewed flooding threat,
storms could produce damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening and then again on
Monday.
In the hours before
Special weather statement, Jun 23, 3:07 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
407 PM EDT Sun Jun 23 2019
INZ058-066-073-075-080-232045-
Switzerland IN-Fayette IN-Franklin IN-Ripley IN-Ohio IN-
407 PM EDT Sun Jun 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...WESTERN
FRANKLIN...RIPLEY...FAYETTE AND WESTERN SWITZERLAND COUNTIES UNTIL
445 PM EDT...
At 406 PM EDT, radar indicated strong thunderstorms along a line
extending from Shelbyville to Scottsburg, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Connersville, Batesville, Versailles, Milan, Osgood, Oldenburg,
Glenwood, Lake Santee, Pleasant, Columbia, Metamora, Bunker Hill,
Laurel, Holton, Napoleon, Millhousen, Braytown, Rexville,
Huntersville and Hamburg.
This includes I-74 in Indiana between mile markers 145 and 154.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3927 8530 3978 8530 3979 8518
3972 8518 3971 8514 3871 8512 3869 8519
3891 8520 3891 8544 3897 8545
TIME...MOT...LOC 2006Z 258DEG 31KT 3961 8563 3871 8561
BinauSpecial weather statement, Jun 23, 3:43 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
443 PM EDT Sun Jun 23 2019
INZ050-058-059-066-073>075-080-KYZ089-OHZ042-232130-
Switzerland IN-Fayette IN-Union IN-Wayne IN-Franklin IN-Ripley IN-
Ohio IN-Dearborn IN-Carroll KY-Darke OH-
443 PM EDT Sun Jun 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO AND FRANKLIN
COUNTIES IN SOUTHEASTERN INDIANA...WAYNE COUNTY IN EAST CENTRAL
INDIANA...RIPLEY COUNTY IN SOUTHEASTERN INDIANA...UNION COUNTY IN
EAST CENTRAL INDIANA...DEARBORN COUNTY IN SOUTHEASTERN INDIANA...
FAYETTE COUNTY IN EAST CENTRAL INDIANA...SWITZERLAND COUNTY IN
SOUTHEASTERN INDIANA AND CARROLL COUNTIES IN NORTHERN KENTUCKY UNTIL
530 PM EDT...
At 442 PM EDT, radar indicated strong thunderstorms along a line
extending from near Connorsville to south of Versailles, moving east
at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Richmond, Connersville, Harrison, Batesville, Lawrenceburg,
Greendale, Aurora, Brookville, Centerville, Rising Sun, Cambridge
City, Bright, Hidden Valley, Liberty, Versailles, Milan, Vevay,
Osgood, Warsaw and Dillsboro.
This includes the following Interstates...
I-70 in Indiana between mile markers 135 and 156.
I-70 in Ohio near mile marker 0.
I-74 in Indiana between mile markers 145 and 171.
I-74 in Ohio near mile marker 0.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8530 3979 8530 3979 8522 3985 8522
3995 8474 3991 8481 3911 8482 3906 8490
3897 8483 3891 8488 3888 8478 3879 8481
3876 8502 3871 8499 3870 8531 3873 8533
3874 8533 3873 8520 3891 8520 3891 8537
TIME...MOT...LOC 2042Z 259DEG 32KT 3977 8525 3892 8523
BinauSpecial weather statement, Jun 23, 4:14 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
514 PM EDT Sun Jun 23 2019
INZ080-KYZ089>091-094-095-232200-
Switzerland IN-Boone KY-Carroll KY-Owen KY-Gallatin KY-Grant KY-
514 PM EDT Sun Jun 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SWITZERLAND...
CARROLL...SOUTHERN BOONE...WESTERN GRANT...OWEN AND GALLATIN COUNTIES
UNTIL 600 PM EDT...
At 514 PM EDT, radar indicated strong thunderstorms along a line
extending from near Bedford to near Shelbyville, moving east at 50
mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Carrollton, Williamstown, Crittenden, Dry Ridge, Vevay, Warsaw,
Owenton, Florence, Kentucky Speedway, Glencoe, Ghent, Sanders,
Corinth, Sparta, Worthville, Prestonville, Monterey, Gratz,
Stewartsville and Elk Lake.
This includes the following Interstates...
I-71 in Kentucky between mile markers 39 and 71.
I-75 in Kentucky between mile markers 144 and 146, and between mile
markers 148 and 149.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3838 8490 3842 8488 3843 8493 3846 8492
3843 8494 3843 8496 3852 8498 3851 8503
3856 8501 3856 8506 3860 8508 3858 8521
3873 8533 3874 8526 3869 8520 3875 8520
3883 8464 3847 8458 3837 8471 3834 8479
TIME...MOT...LOC 2114Z 248DEG 46KT 3868 8529 3813 8527
BinauSpecial weather statement, Jun 23, 4:16 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
516 PM EDT Sun Jun 23 2019
INZ050-OHZ034-042-232200-
Wayne IN-Darke OH-Mercer OH-
516 PM EDT Sun Jun 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WAYNE...
DARKE AND SOUTHWESTERN MERCER COUNTIES UNTIL 600 PM EDT...
At 516 PM EDT, radar indicated strong thunderstorms along a line
extending from near Dunkirk to near Fountain City, moving east at 40
mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Greenville, Arcanum, Union City, Fort Recovery, Ansonia, New Madison,
Fountain City, Wayne Lakes, Gettysburg, Greens Fork, Bethel,
Burkettsville, Hollansburg, Rossburg, Palestine, Economy, New Weston,
Whitewater, Union Corners and Rose Hill.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4004 8443 4001 8443 3987 8507 4000 8515
4001 8481 4059 8480
TIME...MOT...LOC 2116Z 250DEG 33KT 4036 8527 3992 8494
BinauSpecial weather statement, Jun 23, 4:44 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
544 PM EDT Sun Jun 23 2019
KYZ091>093-OHZ042-051-060-061-070-071-077-078-232215-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-Clermont OH-Montgomery OH-
Warren OH-Darke OH-Butler OH-Preble OH-Miami OH-
544 PM EDT Sun Jun 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENTON...CAMPBELL...
BOONE...HAMILTON...PREBLE...BUTLER...NORTHWESTERN CLERMONT...WESTERN
WARREN...SOUTHERN DARKE...WESTERN MONTGOMERY AND SOUTHWESTERN MIAMI
COUNTIES UNTIL 615 PM EDT...
At 543 PM EDT, radar indicated strong thunderstorms along a line
extending from near New Madison, Ohio to near Union, Kentucky,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Cincinnati, Hamilton, Middletown, Fairfield, Covington, Mason,
Florence, Independence, Trotwood, Oxford, Miamisburg, Norwood, Forest
Park, Erlanger, Fort Thomas, Newport, Sharonville, Englewood, Monroe
and Blue Ash.
This includes the following Interstates...
I-70 in Ohio between mile markers 2 and 27.
I-71 in Kentucky between mile markers 72 and 77.
I-71 in Ohio between mile markers 0 and 21.
I-74 in Ohio between mile markers 4 and 19.
I-75 in Kentucky between mile markers 170 and 191.
I-75 in Ohio between mile markers 0 and 36.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3883 8475 3885 8476 3885 8477 3995 8479
4007 8430 3887 8429 3882 8474
TIME...MOT...LOC 2143Z 254DEG 23KT 4002 8471 3892 8469
Binau